Sleet, Duval
- When
- January 25, 12:52 PM EST to 12:53 PM EST
- Where
- Duval forecast zone
- Reported by
- NWS Employee
Light sleet was observed at the NWS Jacksonville office located at the Jacksonville International Airport.
A cluster of showers mixed with sleet impacted northeast Florida and parts of SE Ga as a weak mid level disturbance tracked across the region.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A cluster of showers mixed with sleet impacted northeast Florida and parts of SE Ga as a weak mid level disturbance tracked across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 25, 9:58 AM EST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 AM EST SAT JAN 25 2014
.UPDATE...
SURFACE HIGH PRESSURE HAS SLIPPED SOUTH OF THE REGION AND
SOUTHWEST WINDS WILL GRADUALLY INCREASE AND BECOME GUSTY THIS
AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA WHERE WINDS WILL
GUST TO AROUND 35 MPH AT TIMES THIS AFTERNOON DUE TO A TIGHTENING
PRESSURE GRADIENT AHEAD OF THE NEXT COLD FRONT. A LAKE WIND
ADVISORY IS IN EFFECT FOR ALL OF SE GA AS WELL AS THE COASTAL
COUNTIES OF NE FL. WILL HAVE TO MONITOR FOR A POSSIBLE EXPANSION
OF THIS ADVISORY TO INCLUDE MORE OF THE NORTHERN FLORIDA COUNTIES
THIS AFTERNOON. THE ENSUING WARM AIR ADVECTION PATTERN TODAY WILL
RESULT IN TEMPERATURES MUCH CLOSER TO NORMAL READINGS FOR THIS
TIME OF YEAR...WITH HIGHS TODAY RANGING FROM THE MID 50S NORTH TO
THE MID 60S SOUTH. COULD STILL SEE A FEW STRAY SPRINKLES AROUND
TODAY BUT WE WILL KEEP POPS AT 10% SINCE MEASURABLE RAIN IS NOT
EXPECTED.
&&
.AVIATION...
VFR CONDITIONS TO CONTINUE TODAY WITH MID LEVEL CLOUDS
PERSISTING. SW WINDS WILL INCREASE WITH GUSTS TO NEAR 30 KNOTS
BETWEEN 18Z-23Z. MVFR CIGS POSSIBLE AFTER 00Z TONIGHT WITH WEAK
COLD FRONT.
&&
.MARINE...
WSW WINDS WILL INCREASE THROUGH THE MORNING HOURS WITH SPEEDS OF
20-25 KTS AND GUSTS NEAR GALE FORCE BY EARLY AFTERNOON. HAVE
CONTINUED THE SMALL CRAFT ADVISORY FOR WINDS OVER THE NEARSHORE
ZONES AND THE GALE WARNING FOR THE OFFSHORE ZONES. WINDS WILL
DECREASE TONIGHT WITH NO HEADLINES EXPECTED BY SUNRISE SUNDAY
MORNING.
RIP CURRENTS: LOW RISK OF RIP CURRENTS TODAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 31 56 45 / 10 10 10 40
SSI 57 38 52 47 / 10 10 10 50
JAX 62 38 58 49 / 20 10 10 50
SGJ 62 43 57 53 / 20 10 10 50
GNV 63 41 62 51 / 20 10 10 50
OCF 64 45 66 54 / 10 10 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR DUVAL-NASSAU-
ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...GALE WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT
20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHULER//GUILLETHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 807 AM EST SAT JAN 25 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-261100- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS- SUWANNEE-UNION-WARE-WAYNE- 807 AM EST SAT JAN 25 2014 ...GALE WARNING FOR THE OFFSHORE COASTAL WATERS... ...SMALL CRAFT ADVISORY FOR THE NEARSHORE COASTAL WATERS... ...LAKE WIND ADVISORY FOR SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WINDS WILL INCREASE LATE THIS MORNING AS A COLD FRONT APPROACHES THE LOCAL AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE ATLANTIC WATERS AND A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS AS WINDS INCREASE THIS AFTERNOON AHEAD OF THE FRONT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE ALTAMAHA RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUB FREEZING TEMPERATURES WILL BE POSSIBLE TUESDAY AND WEDNESDAY NIGHTS ACROSS SOUTHEAST GEORGIA. THERE IS A LOW CHANCE OF A WINTRY MIX OF SLEET...RAIN AND SNOW FLURRIES TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
2 sleet. Local standard time, as filed.
Light sleet was observed at the NWS Jacksonville office located at the Jacksonville International Airport.
Light sleet mixed with rain was observed by a spotter about 5 miles suoth of Cecil Field. There was no accumulation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486258, 486259.